Jump to content
×
Are you looking for the BariatricPal Store? Go now!

Albumin and protein low



Recommended Posts

Hi everyone I am in need of advice for the past month I have gained 30 pounds of Fluid my legs look like they did when I was heavy. I had my surgery in 2009 I have been good with my Protein except when I donated plasma. I been having female problems and have been getting hormone shots I was thinking that was the reason for the Water retention. My doctor did blood work 3 weeks ago and I asked how was my protein levels the person on the phone said they were fine, well I went back to the doctor for the follow appointment he wanted me to come back to for my female problems. He told me my albumin and protein was very low and my liver enzymes was high. I have backed off a lot of my carbs and increased my protein to two whey Proteins a day and two Protein Bars plus what I eat in between. I work at Sonic's as a grill cook I nibble on about 3 or 4 popcorn chicken and about 4 tots while I am at work. I also grill a piece of chicken to eat. I stand for about 7 hours a day when I am at work. I am not losing any weight and am wondering what I need to do. My legs are very tight and my muscles are starting to hurt. Any advice would be great, the whey protein is 30 grams per scoop and the bars are pure protein brand.

Share this post


Link to post
Share on other sites

This something you need to follow up with your physician. Although you can get low serum Protein levels from chronic malnutrition, you seem to be painting a liver failure picture, it might need more attention than upping your protein intake.

Share this post


Link to post
Share on other sites

I agree that this sounds like a real problem brewing. Were your legs so swollen when you were seen?

Your doc needs to not focus on any one problem and get a full picture of what is going on. Go back in. If he doesn't start talking about putting the puzzle pieces together, then you may need to get seen by someone else.

Share this post


Link to post
Share on other sites

Since you are a DS patient, your Protein needs have been much higher than most, all along. My local surgeon recommends 120g protein for DS patients.

Before you saw the doc, how much protein were you consuming? You said your levels had been fine, but now they aren't. Did your diet change?

I'm trying to see if what you have been doing changed, or if it's your body that changed.

If you went vegan, then it's probably malnutrition and increasing your protein is the fix. But if you didn't change anything and were keeping up with your intake.. then keep looking for the reason.

Meanwhile, increasing your protein shouldn't hurt and hopefully will help.

Share this post


Link to post
Share on other sites

@tobiganymore

Find a different Dr. You shouldn't be guessing on what to do, your DR should be clearly telling you what to do to solve the problem. Get a better one.

Share this post


Link to post
Share on other sites

I agree with the others; see a doctor. One thing, why did you donate plasma? Was it necessary? If not, most DS surgeons don't want their patients to donate blood or plasma unless it's a medical emergency and even then to think twice.

Share this post


Link to post
Share on other sites

stop donating plasma until the problems are resolved. Although I do not have any medical training, I would just be an armchair quarterback. I would look at renal/liver failure, malnutrition, dehydration. Good luck with resolving the issues.


Share this post


Link to post
Share on other sites

Sounds like kidney issues to me! I have chronic kidney disease and those are some of the common symptoms. Edema, low blood Protein levels, etc. You could be spilling protein in your urine due to kidney issues. Go get tested!


Share this post


Link to post
Share on other sites

Thank you everyone for your comments. Just to give a clear picture I have not donated plasma for about 3 years now. I have dropped my intake of Protein due to a new job so the low protein happened quickly. The doctor who did my blood work is my GYN doctor for a bleeding issue. I am wondering if the hormone therapy is not causing my edema also. But my liver enzymes are high my AST is 78 and ALT is 113 I wen t my regular doctor he gave me Fluid pills and checking for hepatitis. He is saying hormones can increase liver enzymes.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

  • Recent Topics

  • Most popular:

  • Recent Status Updates

    • ms.sss

      So my surgery anniversary date is on the 24th of this month, but I had my 1-year follow up early with my surgeon this morning (I have another 1-year followup at the hospital on Monday to get my bloodwork and labs done).
      Anyhoo...my surgeon was very pleased with my results (and so where the office staff apparently, because 3 of the front desk ladies came by my exam room to give me props/high fives/generally gawk at me).
      But get this: he asked if I would be willing to come in for a future photoshoot so that I could be on a poster! And I was all, ummmm....no thanks, LOL.
      · 2 replies
      1. RebeccaGut

        https://sweatyquid.com

      2. RebeccaGut

        https://sweatyquid.com

    • Krestel

      Today was a really tough day and I turned to food (and a watered down glass of wine). The interesting part was that I felt REALLY full after eating half my go to cheat snack, tortilla chips with cheese. So the GBP is doing its job!
      · 0 replies
      1. This update has no replies.
    • Nomorepasta

      Does anyone know how to change specific info on ur profile ex. Surgery date weight etc. ?..
      · 0 replies
      1. This update has no replies.
    • Krestel

      The only way I can tell that I'm losing weight is from the scale and my clothes "getting bigger".
      · 0 replies
      1. This update has no replies.
    • GreenTealael

      Still Traveling 😥😌😳😂
      · 0 replies
      1. This update has no replies.
  • Trending Topics

  • Together, we have lost...
      lbs
    ×